RUS  ENG
Full version
JOURNALS // Sibirskii Matematicheskii Zhurnal // Archive

Sibirsk. Mat. Zh., 2024 Volume 65, Number 2, Pages 374–394 (Mi smj7861)

Homogenization of the scalar boundary value problem in a thin periodically broken cylinder

S. A. Nazarov, A. S. Slutskij

Institute of Problems of Mechanical Engineering, Russian Academy of Sciences, St. Petersburg

Abstract: Homogenization of the Neumann problem for a differential equation in a periodically broken multidimensional cylinder leads to a second-order ordinary differential equation. We study asymptotics for the coefficient of the averaged operator in the case of small transverse cross-sections. The main asymptotic term depends on the “area” of cross-sections of the links, their lengths, and the coefficient matrix of the original operator. We find the characteristics of kink zones which affect correction terms, while the asymptotic remainder becomes exponentially small. The justification of the asymptotics is based on Friedrichs's inequality with a coefficient independent of both small parameters: the period of fractures and the relative diameter of cross-sections.

Keywords: asymptotics, homogenization, limit ordinary differential equation, boundary layer, polarization coefficient.

UDC: 517.956.22:517.958

MSC: 35R30

Received: 24.08.2023
Revised: 24.08.2023
Accepted: 28.01.2024

DOI: 10.33048/smzh.2024.65.211



© Steklov Math. Inst. of RAS, 2025